High Wind, Sheridan Foothills
- When
- February 4, 10:48 PM MST
- Where
- Sheridan Foothills forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
A wind gust of 66 mph was reported at the Sheridan Airport.
Unstable convective snow showers resulted in a few high wind gusts across Sheridan County.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BYZ wrote it up.
Unstable convective snow showers resulted in a few high wind gusts across Sheridan County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Feb 4, 9:27 PM MST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
927 PM MST FRI FEB 4 2011
.SHORT TERM...VALID FOR SAT AND SUN...
UPDATED THE FORECAST MAINLY TO ADJUST PRECIPITATION POTENTIAL
OVERNIGHT INTO TOMORROW MORNING...AND TO DROP WIND ADVISORY FOR
THE LIVINGSTON AND NYE AREAS. WINTER WEATHER ADVISORY FOR EASTERN
AREAS...AND HEAVY SNOW WARNING FOR THE BIG HORN MOUNTAINS REMAIN
IN EFFECT.
MAINLY RAIN SO FAR ACROSS THE AREA WITH TEMPERATURES RANGING FROM
THE MID 30S EAST TO THE UPPER 40S OVER WESTERN ZONES. MUCH COLDER
AIR IS STILL A GOOD WAYS OFF TO THE NORTH...SO COOLING TONIGHT
WILL BE MAINLY IN THE MID LEVELS...WITH DYNAMIC AND EVAPORATIVE
COOLING EXPECTED TO LOWER TEMPERATURES TO AROUND FREEZING ACROSS
THE AREA TONIGHT. MODELS HAVE SHIFTED THE BEST PRECIPITATION
CHANCES FURTHER WEST OVERNIGHT...IN A BAND FROM EASTERN
MUSSELSHELL TO SHERIDAN AND EAST INTO ROSEBUD COUNTY...WITH A
BULLSEYE OF PRECIPITATION OVER THE BIG HORN MOUNTAINS AND SOUTHERN
BIG HORN COUNTY. THIS AREA SHOULD ALSO BE FAVORED FOR STRONG
UPSLOPE WITH WINDS VEERING NORTHWARD LATE TONIGHT. INCREASED POPS
OVER THESE AREAS OVERNIGHT. DIDN'T GO LIKELY FOR THE BILLINGS AREA
OR LOWER ELEVATIONS TO THE WEST GIVEN THE DOWNSLOPE WIND
FIELD...HOWEVER CONVECTIVE BANDING IS A GOOD BET IN THESE AREA
BRINGING SOME HEAVIER RAIN/SNOW THROUGH TONIGHT IN SOME LOCATIONS.
INCREASED POPS TO AROUND 50 PERCENT FOR THESE AREAS. BY LATE
TONIGHT SHOULD SEE MOST AREAS CHANGE OVER TO SNOW. LOOKING AT 6 TO
8 INCHES FOR THE SOUTHERN BEARTOOTH...AND 6 TO 10 INCHES IN THE
BIG HORN MOUNTAINS OVERNIGHT. EASTERN ZONES WILL SEE AN INCH OR SO
EARLY IN THE MORNING AS RAIN CHANGES OVER TO SNOW.
WINDS OVER THE UPPER STILLWATER RIVER VALLEY CALMED DOWN OVER THE
PAST FEW HOURS...AND THE PRESSURE GRADIENT OVER THE UPPER
YELLOWSTONE VALLEY IS WEAKENING. AS A RESULT DROPPED THE WIND
ADVISORY FOR THESE AREAS. COULD STILL SEE AN OCCASIONAL GUST OVER
45 MPH THROUGH MIDNIGHT IN THE LIVINGSTON AREA. CHAMBERS
.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...
VERY INTERESTING AND ACTIVE WEATHER PATTERN SHAPING UP EARLY NEXT
WEEK. THE POTENTIAL EXISTS FOR A SIGNIFICANT PLAINS SNOW EVENT
SUNDAY NIGHT THROUGH MONDAY NIGHT...AND A RETURN TO WELL BELOW
NORMAL TEMPS THE FIRST HALF OF NEXT WEEK.
POTENT SHORTWAVE COMING OUT OF THE GULF OF ALASKA WILL COMBINE
WITH A STRONG ARCTIC HIGH PRESSURE DROPPING INTO EASTERN MONTANA
TO BRING US A GOOD CHANCE OF SNOW BEGINNING SUNDAY NIGHT. LATEST
MODEL RUNS IN BETTER AGREEMENT SHOWING SURFACE LOW TRACKING SE
ALONG WESTERN PERIPHERY OF CWA. HOWEVER...THIS FORECAST TRACK MAY
DEVIATE A BIT BEFORE SUNDAY. WITH AMPLE PACIFIC MOISTURE...STRONG
ISENTROPIC LIFT...STRONG FRONTOGENETICAL FORCING THROUGH A
DEEPENING DENDRITIC LAYER AND UPSLOPE FLOW...A PERIOD OF FAIRLY
HEAVY SNOW IS CERTAINLY POSSIBLE ACROSS WESTERN HALF OF THE
REGION. LOCATIONS WHICH COULD BE AFFECTED BY HEAVY SNOW INCLUDE
BILLINGS AND LIVINGSTON. RAISED POPS AND SNOW AMOUNTS ACCORDINGLY
FOR MONDAY...ESPECIALLY WEST AND CENTRAL PARTS. COLDER/DRIER AIR
AND THE BAROCLINIC ZONE SHIFTING TO OUR SOUTH SHOULD RESULT IN
LESSER CHANCES OF SNOW TUE TO THURS...THOUGH WE REMAIN UNDER NW FLOW
ALOFT.
TEMPS WILL BE MUCH COLDER LATE MON TO THURS IN THE WAKE OF THE
SURFACE LOW AS STRONG SFC RIDGING BUILDS FROM CANADA. MODELS
CONTINUE TO BE COLD AND WITH FRESH SNOW COVER...PROBABLY LOOKING
AT NO WARMER THAN SINGLE DIGIT TO MID TEEN HIGHS ON MON...IF
THAT...AND BELOW ZERO LOWS BY TUE/WED. COULD SEE A WARMING TREND
LATE THURS INTO FRI AS AN UPPER LEVEL RIDGE TRIES TO BUILD IN
FROM THE WEST.
WILL KEEP HIGHLIGHTS FOR POTENTIAL FOR SNOW MON AND A RETURN TO
MUCH COLDER TEMPS MON TO WED IN THE HAZARDOUS WEATHER OUTLOOK.
ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES THE FIRST PART OF
NEXT WEEK SHOULD WATCH THE FORECAST CAREFULLY.
STC/RICHMOND
&&
.AVIATION...
GUSTY SW-W WINDS WILL CONTINUE FROM KBIL WEST. GUSTS TO AROUND 40
KTS ARE POSSIBLE AT KLVM AND TO AROUND 35 KTS AT K3HT TONIGHT.
GUST TO AROUND 25 KTS ARE POSSIBLE AS FAR EAST AS KBIL OVERNIGHT.
RAIN HAS SPREAD ACROSS MUCH OF THE REGION TONIGHT. PRECIP IS
EXPECTED TO SWITCH TO SNOW LATER TONIGHT EAST OF KBIL...AND
CONTINUE AS SNOW THROUGH THE WEEKEND. A RAIN SNOW MIX IS EXPECTED
BY MORNING FROM KBIL WEST...CHANGING TO SNOW BY LATE SATURDAY
MORNING. DETERIORATING FLIGHT CONDITIONS TO MVFR AND IFR RANGE ARE
EXPECTED ACROSS THE REGION OVERNIGHT INTO SATURDAY...AS SNOW
SHOWERS INCREASE ACROSS THE REGION. MOUNTAIN SNOW AND MOUNTAIN
OBSCURATIONS ARE LIKELY THROUGH THE PERIOD. GILSTAD
&&
.PRELIMINARY POINT TEMP/POPS...
SAT SUN MON TUE WED THU FRI
-----------------------------------------------------------
BIL 032/040 020/024 008/015 908/009 905/015 004/024 018/035
56/O 45/J 58/S 32/S 21/B 12/J 21/B
LVM 032/035 014/022 010/019 906/012 905/014 008/026 021/036
65/S 25/J 68/S 42/S 22/J 22/J 21/B
HDN 031/040 020/024 003/015 908/009 906/014 002/025 014/034
78/O 65/J 58/S 32/S 21/B 12/J 21/B
MLS 029/036 018/019 908/007 912/009 909/009 906/016 009/029
78/S 65/J 34/S 11/B 11/B 11/B 11/B
4BQ 029/037 017/023 902/008 911/009 910/010 909/024 011/031
69/S 65/J 46/S 21/B 11/N 12/J 21/B
BHK 029/029 016/017 910/003 919/006 913/005 910/013 004/026
88/S 65/J 23/S 11/B 11/B 11/B 11/B
SHR 030/038 018/024 002/014 908/009 908/011 905/028 012/032
89/S 55/J 37/S 42/S 21/B 12/J 21/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM MST SATURDAY FOR
ZONES 30>33-36>38-57-58.
WY...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM MST SATURDAY FOR
ZONE 99.
WINTER STORM WARNING IN EFFECT UNTIL 9 PM MST SATURDAY FOR
ZONE 98.
&&
WEATHER.GOV/BILLINGSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 912 PM MST FRI FEB 4 2011 MTZ028>042-056>058-063>068-WYZ098-099-060415- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 912 PM MST FRI FEB 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT A STRONG DISTURBANCE WILL MOVE INTO THE REGION TONIGHT AND WILL BRING AREAS OF RAIN AND SNOW. RAIN WILL CHANGE OVER TO ALL SNOW BY SATURDAY MORNING. SNOW MAY BECOMING HEAVY AT TIMES OVER SOUTHEAST MONTANA AND THE NORTHEAST BIG HORN MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW AND COLD TEMPERATURES WILL CONTINUE OVER THE WEEKEND AND THROUGH THE MIDDLE OF NEXT WEEK. A FEW INCHES OF ACCUMULATION IS POSSIBLE OVER THE PLAINS OF SOUTHEAST MONTANA SATURDAY THROUGH SATURDAY NIGHT WITH GUSTY WINDS PRODUCING AREAS OF BLOWING SNOW. HEAVY SNOW WILL CONTINUE OVER THE NORTH TO NORTHEAST FACING SLOPES OF AREA MOUNTAINS. A POTENTIALLY STRONGER STORM SYSTEM WITH SIGNIFICANT SNOWFALL WILL MOVE INTO THE AREA LATE SUNDAY NIGHT AND IMPACT THE REGION THROUGH TUESDAY. PEOPLE WHO PLAN ON TRAVEL OR OUTDOOR ACTIVITIES THROUGH THE FIRST PART OF NEXT WEEK SHOULD MONITOR THE LATEST FORECASTS FOR UPDATES AND POSSIBLE WARNINGS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 high wind. Local standard time, as filed.
A wind gust of 66 mph was reported at the Sheridan Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 284555.